Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Abdominal pain below rib cage to center of body post eating. Taking medicine for skin infection. Side effects?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
I have abdominal pain after I eat below my left rib cage to the center of my body, I was on an antibiotic for 3 weeks for an infection to my skin? Could this be the after affects of taking the antibiotic?
Posted Wed, 5 Jun 2013 in Abdominal Pain
Answered by Dr. Ketan Vagholkar 1 hour later
Thanks for writing in.
Yes! long term antibiotics can cause a significant alteration in the bacterial flora . This can lead to malabsorption, abdominal pain and loose motions. The treatment would be to stop antibiotics and start probiotics or cultures in the form of buttermilk or yoghurt. It will take a few days to perhaps a few weeks for the bowel to regain normalcy. I hope this answers your query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor